Product Type: Beechams in Health Therapies / Treatments
Newest Review: ... it does provide some relief from the symptoms of cold and flu - though for a fairly limited period. PRICE I purchase the product from m... more
Beechams hot lemon and honey flu cold and flu remedy
Beechams Cold + Flu Remedies
Member Name: louisechackett
Beechams Cold + Flu Remedies
Advantages: eases a cold
Disadvantages: don't taste great, won't cure a cold
The hot lemon and honey drinks can be bought in packs or five or ten from chemists and supermarkets. A pack of five will cost around £1.99 and a pack of ten will cost around £3.80 so it is slightly better value to purchase them in packs of ten. I would advise this if you can as you can often go through three or four drinks in a day in my experience. I have been able to purchase a pack of five up from my local discount store for just a pound so it is worth looking in places like that too.
The drinks come in a cardboard box which shows a hot drink steaming along with some honey and a half lemon. It also tells us that the hot lemon and honey cold and flu drinks can provide rapid relief from a blocked nose, headache, fever, slow throat pain and that they are also non drowsy. Now of course these products are a medicine and so it is important to note that they contain paracetamol but they also contain vitamin C and a decongestant. You should not take this product with any other paracetamol containing products but it would be ok to take ibuprofen or something in regular intervals.
You should really try and take one of these drinks as soon as you feel the onset of a cold as it will be most effective then in controlling any of the symptoms that you may have.
To prepare these drinks you should pour the sachet into a mug and half fill it with boiling water and then stir it very well. You can either top the rest of the drink up with cooler water or something I like to do is add a little juice to the drink and a spoon of sugar. I have to say that without this the drink does taste pretty horrible in my opinion, but with the juice and sugar it makes it a more bearable drink to take.
These drinks are suitable for adults and children over twelve years of age and you should take one sachet every four to six hours if you feel that is necessary. You should not have more than six sachets in a 24 hour period though. I have always found that around four of these drinks is enough for me when I am suffering from a bad cold, but I would also be taking ibuprofen in between to make sure I am well covered in terms of the headaches that come with a cold and such like.
You should not take this product if:
-you are allergic to paracetamol, absorbic acid, phenylephrine hydrochholride or any of the other ingredients.
-you suffer from inherited sugar absorption problems
-have kidney or liver problems, overactive thyroid, diabetes or are under the care of your doctor for high blood pressure or heart disease.
-you are taking drugs for heart problems
If you are pregnant it would be an idea to seek advice from a doctor or chemist before taking this product.
In my experience of using these drinks I find that they do help ease the symptoms of a cold. They are in no way a miracle cure and I think you will simply get over the cold when you get over the cold but these drinks go some way to help relieve the symptoms. I think in particular the drinks can help relieve the headaches and sore throat.
I have always found that if I take one of these drinks just before bed when I am full of a cold that it seems to aid sleep, even though they state they are non-drowsy! I think they are quite soothing to take and create a warm feeling and so help send me off to sleep.
As I mentioned they don't taste great, and in particular when you get to the bottom of the drink it can taste quite horrible but as long as you add some juice I think it is bearable. I sometimes find that if I have had to take a few of these drinks over the course of the day that I can begin to feel a little sick when I am taking them but this soon passes.
In summary I think these are a great little product to help ease cold symptoms. They are in no way a cure, but they do provide decent comforting relief and so for that reason I would award them four dooyoo stars.
Thank you for reading my review.
Summary: I always have them in just in case
More reviews in the field of Health Treatment
- Nurofen Meltlets Lemon: Fast acting, easy to take pain relief
- Good, over the counter pain relief
- Fight those colds & sore throats and soldier on!
- Soothing and sweet, but that's about it
- Ooh.. the relief
- great for sore throats & stuffy noses
- Anadin Extra
- Up you nose with a rubber hose - well not quite!
- Not to be sneezed at - Morrison's cold and flu relief sachets
- Thanks to Lemsip I was up and running in no time!